Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 34, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 17, 2000, 6:44 AM CST for Scott County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 17, 2000, 6:44 AM CST (12:44 UTC)
- Expired
- Feb 17, 2000, 7:35 AM CST
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 7:00 AM CST | Hail 0.88 | Bates, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 171243 SVRLIT ARC127-171335- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 644 AM CST THU FEB 17 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SCOTT COUNTY IN WESTERN ARKANSAS * UNTIL 735 AM CST * AT 643 AM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF WALDRON OR 6 MILES WEST OF CAUTHRON... MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CAUTHRON AROUND 700 AM CST... HON AROUND 715 AM CST... MANSFIELD AROUND 720 AM CST... ABBOTT AROUND 725 AM CST... ELM PARK AROUND 730 AM CST... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 16/22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 4:25 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 17, 4:25 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 425 AM CST THU FEB 17 2000 A BUSY MORNING...SO FORECAST DISCUSSION WILL BE SOMEWHAT SHORTENED. MODELS IN FAIR AGREEMENT TODAY. MOISTURE WILL INCREASE ACROSS ARKANSAS TODAY AND TONIGHT AS UPPER LEVEL TROUGH AND SURFACE LOW APPROACH FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE STATEWIDE TODAY. A FEW MIGHT GET TO SEVERE LIMITS WITH HAIL TODAY...BUT FIGURE THE BEST CHANCES FOR SEVERE WILL BE TONIGHT AND FRIDAY MORNING PER SPC DAY 1 OUTLOOK. TO GET MUCH SEVERE WEATHER TONIGHT...STALLED FRONT OVER NORTHERN LOUISIANA EARLY THIS MORNING WILL HAVE TO MOVE RAPIDLY NORTHEASTWARD THIS AFTERNOON AND TONIGHT AS A WARM FRONT...BUT THIS LOOKS REASONABLE GIVEN THE STRENGTH OF THE STORM SYSTEM APPROACHING FROM THE WEST. COLD FRONT WILL MOVE SOUTHEASTWARD THROUGH ARKANSAS ON FRIDAY BRINGING MUCH COLDER TEMPERATURES TO THE STATE FRIDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL END FROM THE WEST ON FRIDAY. HAVE MENTIONED A FEW SEVERE FRIDAY OVER ABOUT THE EASTERN HALF OF THE STATE PER SPC DAY 2 OUTLOOK. NGM MOS POPS AND TEMPERATURES LOOK PRETTY GOOD IN MOST AREAS...SO ONLY A FEW ADJUSTMENTS MADE. (22) > .LIT...NONE.
In the hours before
Local storm report, Feb 17, 5:21 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 AM CST THU FEB 17 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0501 AM THORNTON AR .75 INCH HAIL
02/17/00 CALHOUN REPORT FROM CALHOUN COUNTY
SHERIFFS OFFICE
0510 AM FORDYCE AR .75 INCH HAIL
02/17/00 DALLAS HAILING HARD AND BEGINNING
TO COVER GROUND. REPORT
FROM DALLAS COUNTY
SHERIFFS OFFICE.
x
22Special weather statement, Feb 17, 6:18 AM CST, 26 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 618 AM CST THU FEB 17 2000 ...SEVERE WEATHER POSSIBLE IN ARKANSAS TODAY...TONIGHT...AND FRIDAY... A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM OVER THE WESTERN U.S. COUPLED WITH SURFACE LOW PRESSURE DEVELOPING TO OUR WEST WILL BRING THE POSSIBILITY OF SOME SEVERE WEATHER TO ARKANSAS TODAY...TONIGHT... AND FRIDAY. WITH COLD AIR IN PLACE OVER ARKANSAS...HAIL WILL BE THE MOST LIKELY SEVERE WEATHER EXPERIENCED TODAY. DIME-SIZED HAIL ALREADY OCCURRED IN PARTS OF SOUTH CENTRAL ARKANSAS EARLY THIS MORNING. A STALLED FRONT OVER NORTHERN LOUISIANA WILL MOVE NORTHEASTWARD AS A WARM FRONT LATE THIS AFTERNOON AND TONIGHT. THIS WILL BRING WARMER AIR IN OVER ARKANSAS AND INCREASE THE POTENTIAL FOR SEVERE WEATHER TONIGHT. THE SOUTHWESTERN HALF OF THE STATE WILL HAVE THE GREATEST CHANCES FOR SEVERE WEATHER TONIGHT...BUT ALL AREAS OF THE STATE SHOULD BE PREPARED FOR SOME SEVERE WEATHER SOMETIME DURING THE NEXT 24 TO 36 HOURS. PERSONS ACROSS THE STATE SHOULD MONITOR WEATHER CONDITIONS THROUGHOUT TODAY AND TONIGHT...AND BE READY TO TAKE QUICK ACTIONS WHEN WARNINGS ARE ISSUED. 22
Local storm report, Feb 17, 6:30 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 AM CST THU FEB 17 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 AM 5 SW PINE BLUFF AR .5 INCH HAIL
02/17/00 JEFFERSON REPORT FROM SEVERE STORM
SPOTTER.
0615 AM 2 S PINE BLUFF AR 1 INCH HAIL
02/17/00 JEFFERSON REPORT FROM JEFFERSON
COUNTY 911 CENTER.
0615 AM PINE BLUFF AR .75 INCH HAIL
02/17/00 JEFFERSON REPORT FROM JEFFERSON
COUNTY SHERIFFS OFFICE.
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:55 AM CST | Severe Thunderstorm Warning | LZK | Calhoun | 35 min |
| Feb 17, 5:08 AM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 62 min |
| Feb 17, 6:04 AM CST | Severe Thunderstorm Warning | LZK | Jefferson | 66 min |
| Feb 17, 7:10 AM CST | Severe Thunderstorm Warning | LZK | Drew | 35 min |
| Feb 17, 7:37 AM CST | Severe Thunderstorm Warning | LZK | Desha | 63 min |
| Feb 17, 7:39 AM CST | Severe Thunderstorm Warning | LZK | Scott | 66 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.